Hail, Elbert
- When
- August 10, 4:40 PM MST
- Where
- Elbert County, 11 mi NNW of Matheson
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.317, -104.067
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 10, 2:15 PM MST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 315 PM MDT WED AUG 10 2005 .SHORT TERM...A PLUME OF MONSOONAL MOISTURE IS SWEEPING ACROSS THE STATE THIS AFTERNOON ALONG WITH AN EMBEDDED SHORT WAVE TROUGH MOVING OVER WYOMING. KFTG WSR-88D IS BEGINNING TO FILL IN WITH ECHOES OVER THE PAST HOUR. GPS INTEGRATED PRECIPITABLE WATER VALUES HAVE CLIMBED TO 1.30 INCHES AT BOULDER AND 1.55 INCHES OVER KGJT...ON COLORADOS WESTERN SLOPE. AREAS ON THE EASTERN PLAINS HAVE HAD MORE SUNSHINE THROUGH THE AFTERNOON...SO THE THREAT OF STRONG AND POSSIBLY SEVERE STORMS PERSISTS OUT THERE. STORMS HAVE EXHIBITED MOTIONS AROUND 15 MPH SO FAR...SO THE THREAT OF FLOODING RAINS SEEMS TO BE DIMINISHED. STILL CAN NOT RULE OUT LOCAL FLOODING THOUGH AS SOME STORMS MAY PRODUCE RATES OF 1.5-2 INCHES PER HOUR DURING THIS EVENING. AFTER THE INITIAL ROUND OF CONVECTIVE SHOWERS THROUGH THE EARLY EVENING...SOME MORE GENERAL STRATIFORM RAIN IS EXPECTED TO DEVELOP AS THE UPPER SHORT WAVE CONTINUES MOVING EASTWARD. RAINFALL SHOULD BE OVER AT MOST AREAS BY MIDNIGHT. FOR THURSDAY...MONSOONAL MOISTURE WILL CONTINUE MOVING OVER THE STATE WITH WEAK TO MODERATE WESTERLY FLOW ALOFT CONTINUING. INITIALLY...THINGS SHOULD BE DRY...BUT AFTERNOON HEATING ALONG WITH ANY EMBEDDED SHORT WAVE TROUGH SHOULD BE ENOUGH TO DRIVE ANOTHER ROUND OF AFTERNOON SHOUWERS. ONCE AGAIN...THE HIGHEST POPS WILL BE OVER THE MOUNTAINS. .LONG TERM...FAIRLY ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE THROUGH THE WEEKEND...DESPITE THE LULL TOMORROW EVENING ASSOCIATED WITH DRYING BEHIND TODAYS DISTURBANCE. THE ATMOSPHERE SHOULD RELOAD BY LATE FRIDAY INTO SATURDAY WITH LOW LEVEL EASTERLY FLOW RETURNING BEHIND RATHER SIGNIFICANT FRONTAL PASSAGE. HOWEVER...THIS IS ALSO WHEN MODELS REALLY DIVERGE...WITH NAM BRINGING FRONT IN FRIDAY EVENING WHILE GFS AND A FEW OF THE OTHER MODELS HOLD OFF THE FRONT UNTIL SATURDAY. A BLEND OF THE MODELS SEEMS REASONABLE FOR NOW SO WILL ATTEMPT A FRIDAY NIGHT FRONTAL PASSAGE. THIS SHOULD HELP PRECIP PRODUCTION SO WILL INCREASE THE CHANCE OF SHOWERS/STORMS FRIDAY NIGHT AND KEEP THE CHANCES GOING DURING THE OVERNIGHT AND SATURDAY MORNING HOURS. SATURDAY IS LOOKING TO BE QUITE COOL...AND QUITE WET AS WELL DEPENDING ON THE TIMING OF THE FRONT AND AMOUNT OF INSTABILITY LEFT BEHIND. WILL INCREASE CHANCE OF PRECIPITATION IN THIS TIME FRAME SINCE WE COULD BE LOOKING AT A WIDESPREAD PRECIP EVENT IF TIMING COMES TOGETHER. HOWEVER...IF THE FASTER NAM VERIFIES THEN ALL ACTION WOULD BE SOUTH OF THE FORECAST AREA. CUT BACK TEMPERATURES ABOUT 10 DEGREES FROM GOING FORECAST ON THE PLAINS GIVEN EXPECTATIONS FOR CLOUD COVER AND BETTER PRECIP CHANCES. BY EARLY NEXT WEEK...PRECIP CHANCES SHOULD DECREASE SOMEWHAT BUT CANT RULE OUT A SLIGHT CHANCE EACH AND EVERY AFTERNOON WITH LINGERING MOISTURE AND INCREASING INSTABILITY WITH MORE HEATING. && .BOU...NONE. && DANKERS/BARJENBRUCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1117 AM MDT WED AUG 10 2005 COZ030>051-111200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1117 AM MDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AIRMASS IS IN PLACE OVER NORTHEAST COLORADO TODAY WITH AN UPPER LEVEL WEATHER DISTURBANCE EXPECTED TO MOVE OVER THE REGION THIS AFTERNOON AND EVENING. AS TEMPERATURES WARM THIS AFTERNOON AND THE AIRMASS BECOMES UNSTABLE...SEVERAL COMPONENTS APPEAR TO BE COMING TOGETHER WHICH COULD RESULT IN THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND LOCALLY HEAVY RAINFALL OVER THE URBAN CORRIDOR AND NORTHEAST COLORADO PLAINS. THE POSSIBILITY EXISTS FOR THUNDERSTORMS TO BE SLOW MOVING AND CAPABLE OF PRODUCING LOCAL FLOODING. IF IT BECOMES EVIDENT THAT STORMS ARE MOVING SLOW ENOUGH TO PRODUCE FLOODING PROBLEMS...A FLASH FLOOD WATCH MAY BE NECESSARY ALONG THE URBAN CORRIDOR AND FOOTHILLS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN UNSETTLED WEATHER PATTERN WILL BE IN PLACE THROUGH THE WEEKEND WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST EACH DAY. AT THIS TIME...IT APPEARS THE HIGHEST CHANCE OF RAIN AND STORMS WILL OCCUR FROM FRIDAY AFTERNOON INTO SATURDAY AS A RELATIVELY STRONG COLD FRONT SLIDES SOUTHWARD ACROSS THE AREA. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WHICH MAY PRODUCE SOME FLOODING CONCERNS. ONE OR TWO SEVERE STORMS WILL ALSO BE POSSIBLE THURSDAY AFTERNOON AND AGAIN FRIDAY AFTERNOON AND EVENING WHEN THE AIRMASS WILL BE QUITE UNSTABLE. SOMEWHAT DRIER WEATHER WILL DEVELOP EARLY NEXT WEEK...BUT A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE FORECAST EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT FOR REPORTS OF LARGE HAIL AND HEAVY RAIN. DANKERS/BARJENBRUCH
The Denver radar (KFTG), 66 km away, was scanning. The volume nearest the first event began at 23:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471520.